MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; FT861-DRW,FORTE 8

GN HEARING A/S GN RESOUND; FT861-DRW,FORTE 8
Model Number FT861-DRW,FORTE 8,GN RESOUND
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case has been decided to be reportable as there has been medical intervention.End user has been wearing medium open domes, which has caused ear canals to swell.A md has prescribed antibiotics and allergy medicine.The allergy medicine ultimately caused the ears to clear up.This is a mechanical fitting challenge and an ongoing maintenance process as ears can change over time and thereby needs a new size of domes.This is part of the risk-benefit analyze.The case has been reviewed from a clinical perspective.Customer reported: end user has been wearing medium open domes, which has caused ear canals to swell.End user wears ha on and off and stops when the swelling begins.Md has prescribed antibiotics and allergy medicine.The allergy medicine ultimately caused the ears to clear up.End user reports that he has a lot of allergies and that his ears are very sensitive.He sweats a lot.Hcp described ear canals as red and raw.She has taken impressions for custom moulds.Clinical evaluation: the hcp has taken impressions for custom moulds - a recommended solution to try out could be moulds of hypoallergenic material.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.Clinical conclusion on the case is that the reaction required medical intervention (antibiotics and allergy medicine).
 
Event or Problem Description
As reported by the local sales office: med open domes cause patient's ear canals to swell.Med open domes.Patient hasn't been to (b)(6) since 2018.He's been wearing the has intermittently.He wears them for a while, then his ear canals swell - he sets them aside until his ears heal.He tried wearing them a month ago, but his ears became "weepy".He saw an md who prescribed antibiotics 1st, then allergy meds.The allergy meds helped the ear canals to heal.Patient reports that he has "a lot" of allergies, his ears are very sensitive.He sweats a lot, the has have fallen out b/c of sweat.Patient uses beats "globe" earphones which are hard plastic covered w/ "silicone or rubber".They have fallen out b/c of sweat, but do not cause irritation.Patient speculates that it's b/c the beats don't sit very far in his ears.Customer reports that patient's canals look "dry & raw", she gave him "comfort ear".She took impressions today for custom molds, will f/u w/ tickie for recommendation re: canal length & material.I will enter safety questions tomorrow.Complaint created.

Brand Name
GN RESOUND
Common Device Name
FT861-DRW,FORTE 8
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10453433
Report Number3005650109-2020-00028
Device Sequence Number3557787
Product Code OSM
UDI-Device Identifier05708296089352
UDI-Public05708296089352
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFT861-DRW,FORTE 8,GN RESOUND
Device Catalogue Number20574215
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;